Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 129, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 16, 1997, 10:51 PM CDT for Clinton County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 1997, 10:51 PM CDT (03:51 UTC)
- Expired
- Aug 16, 1997, 11:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Clinton County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4616 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 170351 RRA
SVRMCI
KSC103-209-MOC047-049-165-170440-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1051 PM CDT SAT AUG 16 1997
* SEVERE THUNDERSTORM WARNING FOR
LEAVENWORTH COUNTY - EAST CENTRAL KANSAS
WYANDOTTE COUNTY - EAST CENTRAL KANSAS
CLAY COUNTY - NORTHWEST MISSOURI
CLINTON COUNTY - NORTHWEST MISSOURI
PLATTE COUNTY - NORTHWEST MISSOURI
* UNTIL 1130 PM CDT
* SOME LOCATIONS AFFECTED
PLATTSBURG BY 1055 PM
BONNER SPRINGS BY 11 PM
GLADSTONE BY 1110 PM
* AT 1049 PM WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS IN A LINE FROM WEST OF GOWER TO PLATTE CITY TO
LEAVENWORTH TO MOVING EAST-SOUTHEAST AT 45 MPH. TREES HAVE BEEN
REPORTED DOWN IN ATCHISON KANSAS WITH THESE STORMS
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT WIND GUSTS TO 70 MPH
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER INSIDE A STRONG BUILDING.
WELVAERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:45 PM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, Aug 16, 2:45 PM CDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 245 PM CDT SAT AUG 16 1997 MAIN FCST CONCERNS ARE POPS TONIGHT AND POPS/TEMPS SUN. SFC FNT HAS BCM QSTNRY ACRS SE NEB/SW IA...WITH GOOD MSTR POOLING ALG/S OF FNT. MODIFIED SOUNDING SHOWS CAPES AOA 5000 J/KG ACRS XTRM NW MO. WITH DECENT LLVL JET AND SOME MIDLVL FLOW...ONLY REAL QUESTIONS ARE WHEN AND WHERE CNVCTN WILL BREAK CAP. ACCAS SHOWING UP ON VSBL STLT AIMING AT AND JUST NORTH OF KMCI...NEAR NOSE OF LLVL THTE RIDGE. MAIN THREAT TONIGHT IS PROBABLY HEAVY RAIN...ALTHOUGH COULD EASILY SEE SOME LG HAIL/DMGG DOWNBURST-TYPE WINDS. XPCT FRONT TO MAKE VERY LITTLE PROGRESS UNTIL AFT S/WV NOW IN NRN OK PASSES THROUGH. ETA MDL RIPS SFC LOW OVER SW KS ALONG WITH IT...BUT THINK NGM/AVN SOLN MORE LIKELY...WITH SLIGHTLY SLOWER FNTL MVMT. WITH LIMITED CNVCTV POTL NW OF THE BOUNDARY...WL TRIM POPS AND ADD AM WORDING. REST OF PD IS INTERIM UNTIL NEXT IN WV SERIES REACHES THE AREA SOMETIME MON NT/TUE. .EAX...NONE. JHV
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 39 min |
| Aug 16, 11:50 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.